News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Hypertension/testosterone/anxiety...


 honaker326 - Sun Jun 06, 2010 5:28 pm

I'm 19 years old, had hypertension since age 14. Over this last few years, started feeling extremely hot in my face/chest/hands. My blood pressure is normally under control, but it still will randomly shoot up around 150/95. Still everything was tolerable till this last year, just started feeling like my blood in my face/chest/arms were on fire, like boiling. Happens almost everyday now, even when I'm doing nothing and calm. No one could tell me what was wrong, until my last few blood tests. Found out I have a low testosterone deficiency, doctor wanted me to go on treatment asap until he found out I didn't have insurance. Forgot what my levels were at. So now I'm going to this free health clinic tomorrow. I'm now at the point where it's almost impossible for me to go out and not feel the boiling sensation, also started to get these types of anxiety attacks, when I get nervous and jittery, hands start shaking a bit, and extreme migraines......I'm seriously getting tired of it and depressed.


Basically my mother is on disability and they took care of me insurance wise till the age of 18, then you get cut off. I'm currently taking 20mg of enalapril twice a day. Which were actually paying for at the moment, I'm gonna talk to the clinic about generic brands and such. Also before my insurance ran out, they checked to see if it was hyperthyroidism, which it was negative. Test was about a year and a half ago.


Health wise- grew up with a weak immune system, got sick a lot, was very active in sports till my body started overheating, now I rarely do much. I weigh 230 pounds currently.


Current Health status: Anyways I'm burning up everyday, have to stay in cool environment, or I'll start overheating instantly. Blood pressure is constantly going up and down, low testosterone deficiency,nervous/jittery/very stressed. Been very tired and lately my mind has been blank. Like when you randomly just start staring off into space. Picture that except it happens all the time now.....and the migraines. So I feel like I'm wearing down into a rock pretty much. Any info on my current situation would be great?
 Dr.M.jagesh kamath - Mon Jun 07, 2010 5:43 am

User avatar Hello,Classic triad of hypertension,headaches,and palpitations should make one think of pheochromocytomas.This looks a big name, but then most of these are benign.Quite rare in hypertensions but all the same need to be ruled out since these chemicals like adrenaline and noradrenaline released from the adrenals may cause very unplesant burning sensation.
Urinary estimation of catecholamines is necessary and if two times more than normal need an imaging study.
Most cases may need hypertension control.Surgery is the treatment for pheochromocytoma.
In your case it may just be anxiety which causes these symptoms.This condition is being mentioned just to make sure this is not missed out.
Do check with your doctor.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here